MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ECH PRI FEM COMP HO SZ 14; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW, INC. ECH PRI FEM COMP HO SZ 14; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number OR71341024
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 10/16/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a mildly displaced fracture occurred through the osteotomy site of the left greater trochanter.
 
Additional Manufacturer Narrative
The associated complaint device was not returned.A clinical evaluation was conducted and the reattachment of the posterior oblique trochanteric osteotomy fragment by means of drill holes in the bone and patient fall cannot be ruled out as a contributing factors to the fracture through the osteotomy site.It also cannot be concluded that the fracture was associated with a mal-performance of the implant.No subsequent documentation beyond the x-ray that identified the fracture, however the patient may require a revision to repair.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.

Brand Name
ECH PRI FEM COMP HO SZ 14
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8638425
Report Number1020279-2019-02035
Device Sequence Number19294061
Product Code LPH
UDI-Device Identifier03596010440280
UDI-Public03596010440280
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K983834
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberOR71341024
Device Catalogue NumberOR71341024
Device Lot Number16MM10112
Initial Date Received by Manufacturer 05/03/2019
Supplement Date Received by Manufacturer05/03/2019
Initial Report FDA Received Date05/23/2019
Supplement Report FDA Received Date10/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age66 YR